Alert archive / North Carolina / Flash Flood Warnings in 2003
Flash Flood Warning 12, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 8, 2003, 9:49 PM EDT for Davidson County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2003, 9:49 PM EDT (01:49 UTC)
- Expired
- Jun 9, 2003, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Davidson County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2171 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 090152 FFWRAH NCC057-090445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 949 PM EDT SUN JUN 8 2003 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 1245 AM EDT * AT 949 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. * THUNDERSTORMS ARE REDEVELOPING OVER THE WARNED AREA... RESULTING IN EXCESSIVE RAINFALL. THUNDERSTORMS CONTINUE OVER DAVIDSON COUNTY. VERY HEAVY RAINFALL WITH RAINFALL RATES AROUND 3 INCHES PER HOUR WILL LIKELY PRODUCE FLASH FLOODING. THE AREAS MOST SUSCEPTIBLE INCLUDE LEXINGTON... LINWOOD... HIGH ROCK... AND GORDONTOWN. NEVER DRIVE ACROSS A FLOODED ROAD. FLOOD WATERS ARE ESPECIALLY DIFFICULT TO DETECT AT NIGHT. $$ LAT...LON 3572 8051 3559 8035 3583 8002 3599 8021 PWB
1 follow-up statement
000 WGUS72 KRAH 090442 FFSRAH NCC057-090545- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1244 AM EDT MON JUN 9 2003 ...FLASH FLOOD WARNING FOR DAVIDSON COUNTY HAS EXPIRED... THE FLASH FLOOD WARNING WHICH WAS IN EFFECT FOR DAVIDSON COUNTY HAS EXPIRED. THUNDERSTORMS THAT PRODUCED THE FLOODING EARLIER HAVE MOVED EAST. THE WATER THAT FLOODED ROADS IN DAVIDSON COUNTY AND IN THE CITY OF LEXINGTON HAS RECEDED. NO ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. $$ BADGETT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:00 PM EDT, 7 hours 49 minutes earlier.
Area forecast discussion, Jun 8, 2:00 PM EDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT SUN JUN 8 2003 A MUCH DRIER WEATHER PATTERN IS SETTING UP ACROSS THE MID ATLANTIC AND WILL BRING SUMMER LIKE CONDITIONS FOR A GOOD PART OF THIS WEEK. DRY AIR ADVECITNG IN THE MID AND UPPER LEVELS WILL HELP TO BREAK UP THE CLOUDS ACROSS THE AREA WITH CONTINUED DECREASING CLOUDS TONIGHT. SCATTERED SHOWER ACTIVITY WILL DECREASE AFTER SUNSET ONCE HEATING IS LOST. A WEAK SFC FRONT WILL SLOWLY MOVE EAST ACROSS THE STATE TONIGHT AND REACH THE COAST MONDAY MORNING. HIGH PRES WILL BUILD IN FROM THE WEST AND SETTLE OVER THE STATE MONDAY NIGHT INTO TUESDAY. THIS COMBIGNED WITH DRY WLY FLOW ALOFT WILL ALLOW FOR SUNNY SKIES BOTH MONDAY AND TUESDAY WITH ABOVE NORMAL HIGHS IN THE MID TO UPPER 80S AND NO MENTION OF RAIN. LOWS WILL BE IN THE LOW TO MID 60S. THE SURFACE HIGH WILL MOVE OFFSHORE TUESDAY NIGHT AS A STRONG AREA OF LOW PRESSURE PASSES TO OUR WEST AND NORTH. A TRAILING COLD FRONT WILL STALL ALONG THE NC/VA BORDER WEDNESDAY AND WE SHOULD REAIN IN THE WARM SECTOR AS THE FRONT GOES STATIONARY. AN INCREASE IN MOISTURE...INSTABILITY AND AN APPROACHING UPPER DISTURBANCE SHOULD BE ENOUGH TO SPARK OFF SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WED SO WILL GO WITH CHANCE POPS WED AFTN. HIGHS WED REAMIN VERY WARM IN THE MID TO UPPER 80S. THURSDAY THROUGH SUNDAY... CONSISTENT MODEL RUNS LEND TO A CONTINUED FORECAST FOR MAINLY AFTERNOON AND EVENING CONVECTION THROUGH THE EXTENDED PERIOD. MODELS CONTINUE TO INDICATE THAT WE WILL REMAIN IN WARM SECTOR OF WARM FRONTAL BOUNDARY...STALLING JUST NORTH OF THE AREA. HIGHER POPS IN THE NORTHERN ZONES COULD BE JUSTIFIED WITH FRONTAL BOUNDARY LOCATION. BUT WILL JUST BLANKET 30 POPS OVER ENTIRE CWA. A CHANCE OF DIURNAL CONVECTION SHOULD EXIST EACH AFTERNOON/EVENING. A WARM MOIST SOUTHWEST FLOW FROM THE GULF OF MEXICO WILL KEEP TEMPERATURES NEAR TO A FEW DEGREES ABOVE NORMAL WITH CLOUDS AROUND EACH DAY. .RAH...NONE. ORROCK
Hazardous weather outlook, Jun 8, 5:42 AM EDT, 16 hours 7 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-091000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 542 AM EDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 8, 8:00 PM EDT, 1 hour 49 minutes before
NCZ021-022-038-039-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 800 PM EDT SUN JUN 8 2003 ...STRONG THUNDERSTORMS MOVING TOWARD THE PIEDMONT TRIAD FROM THE FOOTHILLS... STRONG TO SEVERE THUNDERSTORMS OVER WILKES AND SURRY COUNTIES FROM ELKIN AND DOBSON TO WILKESBORO AT 755 PM... ARE EXPECTED TO MOVE EAST AT 25 MPH AND INTO THE WINSTON-SALEM AND LEXINGTON AREAS BETWEEN 815 PM AND 845 PM. FREQUENT LIGHTNING... GUSTY WIND TO 40 MPH... AND SMALL HAIL WILL BE LIKELY WITH THESE STORMS. EVERYONE FROM WILKESBORO TO DOBSON EAST INTO THE WINSTON-SALEM AND LEXINGTON AREAS SHOULD SEEK SHELTER INDOORS UNTIL THESE STORMS PASS. SEEK SHELTER QUICKLY AT THE FIRST SOUND OF THUNDER. DUE TO THE RELATIVE SLOW MOVEMENT OF THESE STORMS... SOME FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD BE VERY CAREFUL. BADGETT
Local storm report, Jun 8, 9:25 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
925 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0914 PM LEWISVILLE NC WIND DAMAGE
06/08/03 FORSYTH SEVERAL TREES DOWN IN AND
AROUND LEWISVILLE.
PWBLocal storm report, Jun 8, 9:28 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
928 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0917 PM 1 NE MIDWAY NC WIND DAMAGE
06/08/03 DAVIDSON SEVERAL TREES DOWNED NEAR
THE FORSYTH AND DAVIDSON
COUNTY LINE IN MIDWAY
PWBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:42 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 48 min |
| Jun 8, 8:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 46 min |
| Jun 8, 9:23 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 37 min |
| Jun 8, 9:56 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 24 min |
| Jun 8, 10:03 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 42 min |
Nearby
Flash Flood Warnings in North Carolina, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.